Nonlinear electromagnetics in chiral media: Self-action of waves

G. Ya Slepyan, S. A. Maksimenko, F. G. Bass, A. Lakhtakia

Research output: Contribution to journalArticle

13 Scopus citations

Abstract

We report the development of a theory of the self-action of waves in nonlinear chiral media. The basic equations of nonlinear electromagnetism in a chiral medium are reduced to a set of nonlinear coupled Schrödinger equations (NCSE). A partial solution of the NCSE in the form of planar waves and their stability with respect to small perturbations are examined. The Hamiltonian form of the NCSE, as well as conservation principles and the soliton solutions of the NCSE are presented. The presence of chirality is shown to result in an asymmetry of the solitonic spectrum with respect to the handedness of the field. A theory of the interaction of dark and bright solitons in defocusing chiral media is developed. The obtained results, their possible generalization, and their applications are discussed.

Original languageEnglish (US)
Pages (from-to)1049-1058
Number of pages10
JournalPhysical Review E
Volume52
Issue number1
DOIs
StatePublished - Jan 1 1995

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Statistics and Probability
  • Condensed Matter Physics

Fingerprint Dive into the research topics of 'Nonlinear electromagnetics in chiral media: Self-action of waves'. Together they form a unique fingerprint.

  • Cite this